Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Dihydrocodeine abuse

Hi all, I've just started using this site and already it looks like it could give me the inspiration to stop my awful abuse of dihydrocodeine (DF118) (mainly, I'll also take morphine, oxycodone, tramadol, if I run out aaahhh).

I'm 32, from Scotland UK, and I've been an addict for over 8 years (i think... can't remember when I started these demon pills!).

I take AT LEAST 30 x 30 mg df118s a day, and have did THIS amount daily for 5+ years. I've hidden it very well from most people in my life, including my mother, but not my father. I've lost to extraordinary girlfriends in this tiem, both must have had patience of a saint, and it really hurts me because I KNOW it's the addiction that has driven them away, even if they didn't admit it. I've also enjoyed a decent career in hospitality management, but as my daily amount increased I came less bothered about my career as the pills have taken over all aspects of my life.

I'm nowhere near as sociable as I once was. I don't get invited out by my friends anymore. I don't drink due to pills. I am up and down with my family, mostly down (angry, depressed, unnaproachable, etc). I do miss the old me and how well I got on with them all, I was a different person back then.

I started using for fun, watching football matches...
Then increased the amount because they helped me excercise...
Then increased the amount because they gave me superhuman confidence...
Now I take them because I have to (withdrawal scares the sh*t out of me). It's not the sickness, or cramps, but the anxiety and depression that I fear (massively fear) from WD.

At the moment I've set a date of august to start tapering, and I pray I keep to it this time.

I have a never ending supply, and know many sources, as I guess most other opiate addicts here have, you can never be too safe eh? Sad.

I spend at least £10-15 a day on pills. I always try to have as many as possible, and hate when i get to the last few.

What is really giving me the hope to stop this time is my deteriorating health. It may be nothing to do with the pills, but I'm guessing it does!

I have a very dodgy stomach nearly every morning, mainly diaharea and pains. I have twitches around my heart area. I sweat incredibly badly just walking to work. It may not be related to pills, but I don't know. I have been to the doctors for tests including blood work and heart tests. Docs found nothing, but I have NEVER told them about my addiction. Half of me has always hoped the blood tests would get me caught if you know what I mean... forced to come clean kind of.

I've read that they can effect stomach lining, so this could be why?

I hope to use this site for comfort, help and inspiration. I just read of another guy who has been off for 4 months and I felt so porud for someone I don't even know. I want to be that guy.

Anyway, hello to you all and I hope I can aid others with the same disease (because that is what it is to me).

Harry

PS... I'd love to hear from you all, especailly anyone who has taken a similar amount of opiates (1000mg a day on average, never below 900mg).
6 Responses
Avatar universal
May I add that I'm fully aware of how ridiculous an amount i take and how irresponsible, and with lots of respect,I would rather not have folk lecturing me or scaring the wits out of me for taking so much. I get depressed very easily!
1310633 tn?1430227691
No one's here to lecture you, dude. We're all in the same boat here, and we'll support you through it all. Just keep posting about your progress so we can lend a helping hand/voice.

"The Program" says not to compare war-stories, as you'll come away feeling one of 2 ways: 1) like your addiction wasn't nearly as bad as the guy you just heard from, or 2) that you're way worse off than the person you just heard from. Either way, it's going to leave your mind skewed.

I used a lot. You used a lot. We all used a lot. And then we found this place and decided to give sobriety a shot. This place and the great people here, help a great deal. Keep posting brother.

Congratulation on your decision, by the way!
1700643 tn?1464850282
No one is here to judge you we are all here to support each other.As addicts we are not in a place to say we are better than you because were not.That being said I'm happy your here and have decided to quit.I am just wondering as far as a taper do you think you can hold on to the meds without abusing them?I'm not that strong and most addicts aren't.Do you have someone you can trust to hold them and only give what you need through your taper?Anxiety is very common with opiate abuse or really just use.It will subside slowly after you get through w/d.Ironically I was prescibed anti anxiety meds w/my opiates so I got2addictions.after you get done w/your taper you will go through the worst of opiate w/d n 3-5days but from what I've read the tramadol is longer if u take it daily.Someone who knows a lot more than me will b along shortly I'm only 45days clean and by no means a pro on this but I wanted to reassure you that no one is going to be cruel or judge you this is a support system.Btw do you have an aftercare plan because its pretty essential.Also you will have to your ties to all the "friends" who have drugs.Good luck
Avatar universal
Thank you for that advice elemenoh. I see your addiction turned you into a dog... I hope that doesn't happen to me he he?

I never thought of it that way btw, about the "war stories" and tbh, it has been the main reason I've stayed away from sites like this (I tell a lie, i used to use drugforum.com, but only to find ways of prolonging the "high"). Makes lots of sense.

Thanks again
Avatar universal
Thanks overopiates, and well done for quitting and good luck in the future too.

I don't think I would have the strength to keep the pills, so I will give them to my dad and let him give them to me. I;ve been reading on this site advice to what supplements, non-addictive pain relief etc that I should use.

As for "aftercare", I've given that no thought and wouldn't have if you hadn't mentioned it. Could you give me some advice to what you mean...  AA, mental health care etc?

Your an inspiration.
1235186 tn?1549261219
COMMUNITY LEADER
hi harry and welcome to MH. we have another dear friend on this site from scotland.
this is the first step to recovery when you realise that you are powerless over the addiction and that it is running and ruining your life.
if your dad can hold your pills and you can do a taper that is great/ start the taper now,what are you waiting for by august if you start now you will be weeks ahead of the game. it takes discipline to taper. you have to set a plan and stick to it. no begging for pills when you feel bad and cant go buy new ones.
you will have to delete all contacts and cut off all the ties to drug use. people,places and things need to change.
the stomach issues you feel in the morning is more than likely the beginning of withdrawals.if your body is used to taking pills every couple of hours obviously that doesnt happen when you are sleeping. as soon as you take a pill you feel better ?? then that is it.
yes aftercare is a must to help prevent relapse. counseling with therapist,psychologist,addiction specialist one on one, also support groups,na/aa,church.
there is hope to get out of this vicious cycle of addiction madness and insanity. please start your taper today, set up some counseling, pick up the supplies needed to make yourself more comfortable and take the plunge . you will be so happy you did.
keep the faith. pray,hope,believe,trust
i am praying for you
debbie
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.